Antihistamines space a course of medication that treat allergy symptoms, such together sneezing, runny nose, and also itching. As with any kind of medication, taking as well much have the right to be harmful.

You are watching: Can you take two claritin in one day


Some antihistamines also work together sleep aids, cold and flu medicine, and also motion sickness treatment.

People must follow the dosage accuse on the packaging or their doctor’s advice to protect against an overdose. Lock should additionally keep antihistamines, and all medications, the end of with of children.

If a human being takes too lot antihistamine, they might experience adverse and sometimes major effects. Constantly call a medical professional or a toxicity control facility if one antihistamine overdose occurs.


*
Share on PinterestA human who overdoses ~ above antihistamines might experience fever, dilated pupils, and a rapid heart rate.
People can overdose on any form of antihistamine. Antihistamines are a drug, and also there is a safe limit to exactly how much a person can take at one time.

This limit depends on several factors, including:

the age and also size the the personthe form of antihistamine lock took and how muchany health problems they have actually other medication the human being takes

If a healthy and balanced adult takes only a slightly greater dose the antihistamine, such as accidentally taking 2 pills instead of one, their symptoms might not it is in serious, or they might not have any kind of symptoms.

However, a larger overdose, especially in children or enlarge adults, may reason serious symptoms. Toxic doses of antihistamines may occur when a person takes 3 come 5 time the common amount.

No matter exactly how much a human being overdoses, they have to seek medical help or call a poison manage center.


Symptoms

A position statement indigenous the Canadian society of Allergy and Clinical Immunology (CSACI) states that an initial generation antihistamines deserve to have “intolerable and also potentially life threatening adverse effects.”

Research reflects that an initial generation antihistamines can have effects on the central nervous system in large doses.

Examples of very first generation antihistamines include:

diphenhydramine (Benadryl)chlorpheniraminebrompheniramine

These antihistamines may reason jitteriness or drowsiness.

Second generation antihistamines do not usually have these effects. Second-generation antihistamines are frequently used medications, including:

loratadine (Claritin)cetirizine (Zyrtec),fexofenadine (Allegra)

Signs and symptoms the antihistamine overdose in youngsters may include:

being very excited or jitteryirritabilityhallucinationsseizures

After this symptoms appear, a child may experience:

drowsinessslowed breathing

Symptoms the antihistamine overdose in adults may include:

flushingdilated pupilscomaan inability to empty the bladder fully (urinary retention)

Second generation antihistamines often tend to be much less serious through an overdose.However, any kind of overdose have the right to be dangerous, and also people must seek help from a medical professional or poison regulate immediately.


Some antihistamines room safe for youngsters to take. However, the Food and also Drug management (FDA) caution that just since a product says it is for youngsters does not median a kid of any type of age can take it.

Research ~ above antihistamines claims that children and also older adults are more at threat of one antihistamine overdose 보다 adults.

One study uncovered that children have skilled heart problems, seizures, and also even fatality from one antihistamine overdose. The most common reactions room mild, however, and include:

rashessleepiness

Second generation antihistamines are less likely to reason toxicity in kids than first generation ones, follow to a research of more than 9,000 children.

However, an additional study foundthat second generation antihistamines can cause dangerous symptom when kids overdose top top them.


Diagnosing one antihistamine overdose normally starts through a discussion about all drugs the person is taking and also not just the antihistamines. This is since some various other medications, such as cold, flu, and sleep medications, contain antihistamines.

If a person takes among these other medications and also takes an allergy medication, they may accidentally overdose.

Other medications, together as specific antidepressants and also motion sickness drugs, can also cause an overdose if a person mixes them with antihistamines.

If someone is not sure around the lot of antihistamine castle took, a doctor may need to command a physics exam. They may look for indicators such as drowsiness, irritability, blurred vision, or seizures. Lock may also check the heart rate, breathing rate, and also blood pressure.

In part cases, a human being may require blood test or more observation in a hospital.


In mild cases, an individual may have the ability to use self-care in ~ home. However, lock should constantly call the AAPCC or a physician to be certain this is safe.

If the human being is experiencing severe symptoms, they might need hospitalization, including heart monitoring, intravenous (IV) fluids, and also medication.

In part cases, medical professionals may provide a person activated charcoal, i beg your pardon helps protect against the absorption of part medications and chemicals in the gut. They may additionally use ipecac syrup, which causes the human being to vomit. This have the right to cause any excess medicine to leave the body in the vomitus.


Antihistamines might be very first generation (sedating) or second generation (nonsedating). These two species may lead to different reactions if a human takes as well much.

First generation antihistamines are more likely to overcome the blood-brain barrier. This way they can make civilization dizzy or drowsy, also in normal doses.

Second generation antihistamines are newer drugs and are much less likely to have actually these effects. Nonetheless, people can overdose top top both types.

First generation antihistamines available over-the-counter include:

diphenhydramine (Benadryl) chlorpheniramine (Chlor-Trimeton)brompheniramine (Dimetapp)clemastine (Tavist)doxylamine (Unisom)hydroxyzine (Vistaril)promethazine (Promethegan)triprolidine (Actidil)

These medications deserve to act as sedatives, therefore they deserve to make a person feel tired or dizzy.

Some experts say first generation antihistamines are an ext likely to result in fatality from crashes or overdoses than their second generation counterparts.

Second and 3rd generation antihistamines accessible over the counter include:

cetirizine (Zyrtec)fexofenadine (Allegra)loratadine (Claritin)

These newer antihistamines are much less likely to reason drowsiness and dizziness. Research has discovered them much less likely to cause dangerous effects if a human being takes too much.


Antihistamines are frequently safe once a person takes the correct amount. However, together with any kind of medication, lock can cause serious adverse effects if who takes too much.

People should keep antihistamines and all medications out of with of children. Part antihistamines room safe for kids to take, yet it is vital to questioning a doctor or pharmacist around the ideal dose.

See more: How Long Does Cream Cheese Last Unopened, How Long Does Cream Cheese Last

Different antihistamines have various dosages. That is vital to read labels very closely to be certain a person is no taking as well much.

If an overdose happens, seek prompt medical attention or contact the AAPCC in ~ 800-222-1222.